Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 11, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 7, 2019, 6:19 PM EDT for 4 counties in Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2019, 6:19 PM EDT (22:19 UTC)
- Expired
- May 7, 2019, 6:44 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Collier County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 90 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723
WUUS52 KMFL 072219
SVRMFL
FLC011-021-051-099-072315-
/O.NEW.KMFL.SV.W.0011.190507T2219Z-190507T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
619 PM EDT Tue May 7 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
East central Collier County in southwestern Florida...
Southeastern Hendry County in southern Florida...
Northern Broward County in southeastern Florida...
Southwestern Palm Beach County in southeastern Florida...
* Until 715 PM EDT.
* At 619 PM EDT, a severe thunderstorm was located near Rotenberger
Wildlife Refuge, or 22 miles southeast of Montura, moving south at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Miccosukee Indian Reservation, Big Cypress Seminole Reservation,
Miccosukee Service Plaza, Rotenberger Wildlife Refuge and Big
Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2640 8097 2646 8085 2618 8061 2610 8099
TIME...MOT...LOC 2219Z 347DEG 17KT 2637 8091
HAIL...1.00IN
WIND...60MPH
$$
HVN2 follow-up statements
204 WWUS52 KMFL 072235 SVSMFL Severe Weather Statement National Weather Service Miami FL 635 PM EDT Tue May 7 2019 FLC011-021-051-099-072315- /O.CON.KMFL.SV.W.0011.000000T0000Z-190507T2315Z/ Collier FL-Hendry FL-Broward FL-Palm Beach FL- 635 PM EDT Tue May 7 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR EAST CENTRAL COLLIER...SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES... At 635 PM EDT, a severe thunderstorm was located near Big Cypress Seminole Reservation, or 27 miles southwest of South Bay, moving south at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Miccosukee Indian Reservation, Big Cypress Seminole Reservation, Miccosukee Service Plaza and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2631 8097 2639 8079 2618 8061 2610 8099 TIME...MOT...LOC 2235Z 347DEG 17KT 2629 8089 HAIL...0.75IN WIND...60MPH $$ HVN
983
WWUS52 KMFL 072244
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
644 PM EDT Tue May 7 2019
FLC011-021-051-099-072254-
/O.CAN.KMFL.SV.W.0011.000000T0000Z-190507T2315Z/
Collier FL-Hendry FL-Broward FL-Palm Beach FL-
644 PM EDT Tue May 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2631 8097 2639 8079 2618 8061 2610 8099
TIME...MOT...LOC 2243Z 347DEG 17KT 2625 8088
$$
HVNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:42 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 7, 4:42 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Miami FL 442 PM EDT Tue May 7 2019 .DISCUSSION... Showers and thunderstorms have been ongoing across the area this afternoon along both sea breezes as well as a stationary front currently draped across the Lake Okeechobee region. A few of these storms may continue to become strong to severe this afternoon and evening with gusty winds, small hail, frequent lightning, heavy rainfall, and perhaps a brief tornado or two all possible. While the Miami-Dade metro area has been cleared by the earlier storms, additional storms developing along the west coast sea breeze could work their way into the metro area later this afternoon and into the evening. Remaining thunderstorm activity should taper off later this evening after loss of daytime heating. The stalled front over the Lake Okeechobee region should wash out tonight, with high pressure settling in over the southeast US. This will allow our steering flow to become more easterly on Wednesday, leading to a higher coverage of thunderstorms over the interior and west coast during the afternoon hours. Steering flow remains primarily easterly through Friday with high pressure remaining situated to the north of us, although expected coverage of storms lowers heading into Friday as mid level ridging tries to nudge over the state from the Gulf. On Saturday, steering flow becomes more southerly with the high pressure getting shoved to the east by an approaching cold front and trough pushing into the southeast US. This would support a higher concentration of thunderstorms over the interior Peninsula Saturday afternoon. Sunday into Monday, the steering flow gradually becomes more southwesterly and then westerly again and strengthens as the trough digs further south, pushing the cold front into North Florida on Monday. This change in steering flow will once again push the concentration of afternoon showers and thunderstorms over to the East Coast metro area to start the next week. Temperatures will remain warm for this time of year with highs reaching into the upper 80s and low 90s. Warmest days should be this weekend into early next week as the south to southwesterly flow and slightly lower coverage of clouds and storms should support a bit more heating. && .MARINE... Relatively benign boating conditions are expected through the next week or so outside of the daily showers and thunderstorms expected across the area. && .AVIATION... Convection has developed near Miami-Dade terminals and will likely continue for a few hours. Expect thunderstorms to develop over/west of Broward sites and also inland of Naples this afternoon, with activity persisting through mid-evening. Thereafter, dry TAFs but can't rule out isolated showers coming inland from Atlantic. Similar pattern for Wednesday morning, before afternoon convection likely focuses well inland of terminals. Onshore flow 10 KT or less today, becomes calm tonight, then E at 5-10 KT Wednesday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 73 84 73 85 / 20 30 20 30 Fort Lauderdale 75 84 75 85 / 30 30 30 30 Miami 74 85 75 85 / 40 40 30 30 Naples 72 89 71 88 / 30 60 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...32/MM MARINE...32/MM AVIATION...23/SBK
Hazardous weather outlook, May 7, 5:05 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 505 PM EDT Tue May 7 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 505 PM EDT Tue May 7 2019 ...STRONG THUNDERSTORMS OVER SOUTH FLORIDA THIS AFTERNOON AND EVENING... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered storms are are expected this afternoon and evening. Some storms could become strong to severe and produce gusty wind, frequent lightning, and small hail. Wind: Isolated wind gusts to near 60 mph are possible. Hail: Hail up to the size of quarters is possible with the stronger storms. Flooding: There is a reasonable threat of flooding including substantial ponding and drainage problems, especially in the east coast metro locations that have seen heavy rainfall over the past few days. Travel disruptions due to numerous lane closures and a few impassable roads are likely in vulnerable areas and possible on major arteries. Waterspouts: There is a slight chance of waterspouts across the Atlantic and Lake Okeechobee waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered showers and thunderstorms are possible across South Florida each afternoon during the week. The primary hazards will be lightning, gusty wind, and ponding of water on roadways and in poor drainage areas. The risk of rip currents across the east coast beaches will be increasing towards the end of the week and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail, funnel clouds, and flooding to the National Weather Service forecast office in Miami. For more information, visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 7, 4:13 PM EDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Miami FL 413 PM EDT Tue May 7 2019 FLZ070-073-075-072100- Inland Collier County FL-Mainland Monroe FL-Inland Miami- Dade County FL- 413 PM EDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE AND CENTRAL MIAMI-DADE COUNTIES UNTIL 500 PM EDT... * At 412 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 8 miles west of Loop Road Ee Center to near Wilderness Waterway. Movement was southeast at 15 mph. * Wind gusts up to 50 mph possible with these storms. * Locations impacted include... Wilderness Waterway. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2554 8078 2537 8116 2573 8131 2584 8109 TIME...MOT...LOC 2012Z 328DEG 15KT 2573 8111 2570 8120 HVN
Local storm report, May 7, 4:35 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
435 PM EDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 2 E ROYAL PALM BEACH 26.71N 80.20W
05/07/2019 M1.00 INCH PALM BEACH FL BROADCAST MEDIA
QUARTER SIZED AND SMALLER HAIL AT TARGET IN
ROYAL PALM BEACH.
&&
SPMSpecial weather statement, May 7, 4:38 PM EDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Miami FL 438 PM EDT Tue May 7 2019 FLZ063-066-067-072130- Hendry FL-Inland Palm Beach County FL-Glades FL- 438 PM EDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 530 PM EDT... * At 438 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Ortona to 8 miles southwest of Moore Haven. Movement was southeast at 10 mph. * Winds in excess of 45 mph possible with these storms. * Locations impacted include... Clewiston, Moore Haven, Montura, Port La Belle, Devils Garden, Ortona, Harlem and Lake Hicpochee. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2680 8084 2646 8092 2672 8142 2697 8129 TIME...MOT...LOC 2038Z 311DEG 11KT 2687 8124 2676 8119 HVN
Special weather statement, May 7, 5:25 PM EDT, 54 minutes before
Special Weather Statement National Weather Service Miami FL 525 PM EDT Tue May 7 2019 FLZ066-067-070-072215- Hendry FL-Inland Collier County FL-Inland Palm Beach County FL- 525 PM EDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER...EASTERN HENDRY AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 615 PM EDT... * At 525 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Clewiston to Montura. Movement was southeast at 15 mph. * Small hail and wind gusts up to 50 mph possible with these storms. * Locations impacted include... Montura, Devils Garden and Rotenberger Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2649 8062 2625 8108 2650 8143 2674 8101 TIME...MOT...LOC 2125Z 297DEG 14KT 2671 8093 2662 8110 HVN
Local storm report, May 7, 5:58 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 3 E ROYAL PALM BEACH 26.70N 80.18W
05/07/2019 PALM BEACH FL BROADCAST MEDIA
MULTIPLE LARGE PINE TREE LIMBS DOWN IN
PALISADES COMMUNITY PARK. TIME ESTIMATED
FROM RADAR.
&&
SPMSpecial weather statement, May 7, 6:09 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Miami FL 609 PM EDT Tue May 7 2019 FLZ066-067-070-071-072300- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 609 PM EDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER... SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 700 PM EDT... * At 609 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Rotenberger Wildlife Refuge to 7 miles east of Hendry Correctional. Movement was southeast at 10 mph. * Small hail and wind gusts up to 50 mph possible with these storms. * Locations impacted include... Hendry Correctional, Big Cypress Seminole Reservation, Rotenberger Wildlife Refuge, Miccosukee Indian Reservation, Miccosukee Service Plaza, Big Cypress National Preserve and Sunniland. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2628 8059 2603 8110 2626 8139 2650 8089 TIME...MOT...LOC 2209Z 306DEG 11KT 2644 8090 2634 8110 HVN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| May 7, 1:15 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| May 7, 2:06 PM EDT | Special Weather Statement | MFL | Collier | 54 min |
| May 7, 2:44 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
| May 7, 2:47 PM EDT | Special Weather Statement | MFL | Martin | 43 min |
| May 7, 3:04 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| May 7, 3:09 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 81 min |
| May 7, 3:36 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
| May 7, 3:47 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
| May 7, 3:52 PM EDT | Tornado Warning | MFL | Palm Beach | 23 min |
| May 7, 4:09 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| May 7, 4:13 PM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| May 7, 4:37 PM EDT | Special Marine Warning | MFL | 45 min | |
| May 7, 4:38 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| May 7, 5:25 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| May 7, 6:09 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.